Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 49, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 26, 2026, 6:35 PM EDT for DeKalb County, LaGrange County, Steuben County, Indiana; Fulton County, Williams County, Ohio. It was in force for 25 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2026, 6:35 PM EDT (22:35 UTC)
- Expired
- Mar 26, 2026, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties DeKalb County, IN, LaGrange County, IN, Steuben County, IN, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 6:35 PM EDT | HAIL 0.75 | 2 Ssw Brushy Prairie, IN | |
| Mar 26, 6:35 PM EDT | HAIL 0.75 | 2 Ssw Brushy Prairie, IN | |
| Mar 26, 6:45 PM EDT | HAIL 1 | 1 Nw Hamilton, IN | Report from mPING: Quarter (1.00 in.). |
| Mar 26, 6:45 PM EDT | HAIL 1 | 1 Nw Hamilton, IN | Report from mPING: Quarter (1.00 in.). |
| Mar 26, 7:00 PM EDT | TSTM WND DMG | 1 Sse Hallock, OH | Powerlines down on county road G between county rd 13 and county rd 15. Time estimated via radar. |
| Mar 26, 7:00 PM EDT | TSTM WND DMG | 1 Sse Hallock, OH | Powerlines down on county road G between county rd 13 and county rd 15. Time estimated via radar. |
| Mar 26, 7:00 PM EDT | HAIL 1 | 2 Nw Bryan, OH | |
| Mar 26, 7:00 PM EDT | HAIL 1 | 2 Nw Bryan, OH | |
| Mar 26, 7:00 PM EDT | HAIL 1.5 | Bryan, OH | . |
| Mar 26, 7:00 PM EDT | HAIL 1.5 | Bryan, OH | . |
| Mar 26, 7:00 PM EDT | HAIL 1.5 | Bryan, OH | |
| Mar 26, 7:00 PM EDT | HAIL 1.5 | Bryan, OH | Time estimated via radar. |
| Mar 26, 7:01 PM EDT | TSTM WND DMG | 2 Nne Bryan, OH | Powerlines down on SR 15 near Bryan. Time estimated via radar. |
| Mar 26, 7:01 PM EDT | TSTM WND DMG | 2 Nne Bryan, OH | Powerlines down on SR 15 near Bryan. Time estimated via radar. |
| Mar 26, 7:01 PM EDT | HAIL 1.5 | Bryan, OH | Photo on Facebook showing several hailstones of quarter size with a few ping pong ball size ones mixed in as well. Time estimated via radar. |
| Mar 26, 7:01 PM EDT | HAIL 1.5 | Bryan, OH | Photo on Facebook showing several hailstones of quarter size with a few ping pong ball size ones mixed in as well. Time estimated via radar. |
| Mar 26, 7:02 PM EDT | HAIL 1.5 | Bryan, OH | Time estimated via radar. |
| Mar 26, 7:02 PM EDT | HAIL 1.5 | Bryan, OH | Time estimated via radar. |
| Mar 26, 7:05 PM EDT | TSTM WND DMG | Bryan, OH | Reports of trees downed in Bryan. Time estimated from radar. |
| Mar 26, 7:05 PM EDT | TSTM WND DMG | Bryan, OH | Reports of trees downed in Bryan. Time estimated from radar. |
| Mar 26, 7:05 PM EDT | HAIL 1.75 | 1 Nnw Bryan, OH | |
| Mar 26, 7:05 PM EDT | HAIL 1.75 | 1 Nnw Bryan, OH | |
| Mar 26, 7:07 PM EDT | HAIL 1 | Stryker, OH | |
| Mar 26, 7:07 PM EDT | HAIL 1 | Stryker, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 26, 4:52 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WUUS53 KIWX 262235
SVRIWX
INC033-087-151-OHC051-171-262300-
/O.NEW.KIWX.SV.W.0049.260326T2235Z-260326T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
635 PM EDT Thu Mar 26 2026
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Steuben County in northeastern Indiana...
Northeastern De Kalb County in northeastern Indiana...
Southeastern Lagrange County in northeastern Indiana...
Williams County in northwestern Ohio...
Western Fulton County in northwestern Ohio...
* Until 700 PM EDT.
* At 635 PM EDT, a severe thunderstorm was located 7 miles west of
Angola, moving east at 75 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Angola, Bryan, Archbold, Montpelier, West Unity, Hamilton, Pioneer,
Stryker, Fayette, Edon, Holiday City, Columbia, West Jefferson,
Pulaski, Ashley, Hudson, York, Blakeslee, Alvordton, and Flint.
This includes the following highways...
Interstate 69 in Indiana between mile markers 340 and 353.
Interstate 80 in Indiana between mile markers 149 and 156.
Interstate 80 in Ohio between mile markers 0 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
&&
LAT...LON 4149 8431 4148 8434 4143 8434 4155 8533
4170 8528 4170 8429
TIME...MOT...LOC 2235Z 274DEG 64KT 4162 8514
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
CR2 follow-up statements
833
WWUS53 KIWX 262243
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
643 PM EDT Thu Mar 26 2026
INC087-262252-
/O.CAN.KIWX.SV.W.0049.000000T0000Z-260326T2300Z/
Lagrange IN-
643 PM EDT Thu Mar 26 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAGRANGE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern Indiana.
&&
LAT...LON 4149 8431 4148 8434 4143 8434 4153 8519
4170 8508 4170 8429
TIME...MOT...LOC 2242Z 272DEG 66KT 4169 8495 4159 8499 4153 8507
$$
INC033-151-OHC051-171-262300-
/O.CON.KIWX.SV.W.0049.000000T0000Z-260326T2300Z/
Steuben IN-De Kalb IN-Williams OH-Fulton OH-
643 PM EDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR STEUBEN...NORTHEASTERN DE KALB...WILLIAMS AND WESTERN FULTON
COUNTIES...
At 642 PM EDT, severe thunderstorms were located along a line
extending from near Fremont to near Angola to 6 miles north of
Waterloo, moving east at 75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Angola, Bryan, Archbold, Montpelier, West Unity, Hamilton, Pioneer,
Stryker, Fayette, Edon, Holiday City, Columbia, West Jefferson,
Pulaski, Ashley, Hudson, York, Blakeslee, Alvordton, and Alvarado.
This includes the following highways...
Interstate 69 in Indiana between mile markers 340 and 353.
Interstate 80 in Indiana between mile markers 149 and 156.
Interstate 80 in Ohio between mile markers 0 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4149 8431 4148 8434 4143 8434 4153 8519
4170 8508 4170 8429
TIME...MOT...LOC 2242Z 272DEG 66KT 4169 8495 4159 8499 4153 8507
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FISHER677
WWUS53 KIWX 262258
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
658 PM EDT Thu Mar 26 2026
INC033-151-OHC051-171-262306-
/O.EXP.KIWX.SV.W.0049.000000T0000Z-260326T2300Z/
Steuben IN-De Kalb IN-Williams OH-Fulton OH-
658 PM EDT Thu Mar 26 2026
...THE SEVERE THUNDERSTORM WARNING FOR STEUBEN...NORTHEASTERN DE
KALB...WILLIAMS AND WESTERN FULTON COUNTIES WILL EXPIRE AT 700 PM
EDT...
The storms which prompted the warning have entered northwestern
Ohio. The threat for severe weather has ended in Stebuen and Dekalb
counties with this storm, with a new Severe Thunderstorm Warning in
effect for portions of WIlliams and Fulton Counties until 745 PM
EDT.
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern Indiana.
&&
LAT...LON 4149 8431 4148 8434 4143 8434 4153 8519
4170 8508 4170 8429
TIME...MOT...LOC 2256Z 274DEG 64KT 4167 8462 4157 8466 4151 8474
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:05 PM EDT, 5 hours 30 minutes earlier. Its key messages:
- Thunderstorms, potentially severe, are likely late this afternoon into this evening, mainly between 5 pm and 11 pm EDT. All hazards (large hail, damaging winds, tornadoes, flooding) possible.
- Sharply colder and breezy on Friday.
- Dry this weekend into early next week with temperatures on the rise.
- Chances for rain return midweek into the end of next week.
Area forecast discussion, Mar 26, 1:05 PM EDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
105 PM EDT Thu Mar 26 2026
.KEY MESSAGES...
- Thunderstorms, potentially severe, are likely late this
afternoon into this evening, mainly between 5 pm and 11 pm
EDT. All hazards (large hail, damaging winds, tornadoes,
flooding) possible.
- Sharply colder and breezy on Friday.
- Dry this weekend into early next week with temperatures on the
rise.
- Chances for rain return midweek into the end of next week.
&&
.DISCUSSION...
Issued at 105 PM EDT Thu Mar 26 2026
Severe parameters still appear favorable for scattered severe storms
mid afternoon into early this evening along a southward sinking
frontal zone. For buoyancy, ongoing low level theta-e advection and
heating under an EML will support ~1500 j/kg of MLCAPE. Updraft
maintenance and growth shouldn't be a problem given deep layer shear
magnitudes in excess of 50 kts. Low level southwest flow will also
strengthen into the frontal zone increasing hodograph curvature and
0-1/3 km SRH values. All hazards (hail/wind/tor) remain on the
table, with large hail and damaging winds the primary threats. Only
change today has been for slightly quicker start and end times of
the convection.
As for forcing, timing and convective evolution... An incoming
subtle mid level impulse and associated 700/500 mb speed max
still looks to be enough to break through the strong EML capping
inversion around 21-22z. Anything before this will likely
struggle to do anything more than small hail. Deeper convection
likely initiates in nw IN and ne IL near the lake breeze
augmented portion of the front where sfc temps are forecast to
range from the mid 40s along the lakeshore to low-mid 80s just
inland. Progged shear/instability profiles mentioned above
should allow for scattered supercells to develop with large hail
probably the main threat initially along/north of the US 24
corridor. Mergers and upscale growth is then expected into
eastern/southern portions of the forecast area 22-02z with
probabilities for damaging winds to 70 mph, large hail, and
isolated tornadoes increasing in this time window. A transition
to more of a hydro threat then remains possible mid evening
through the early overnight, mainly along and south of the US 24
corridor. Convection, hopefully non-severe by this point,
likely fills in as deep layer forcing increases over the
elevated portion of the front where precipitable water values
briefly pool up to 1.50 inches.
Breezy and sharply cooler conditions will follow in post-frontal on
Friday with temps struggling to reach the low 40s. This shot of cold
air will be brief however as return southerly flow redevelops
sending temps back up to near 70 by Monday. Pattern then become more
active toward the middle of next week as moisture streams north into
a developing frontal zone.
&&7
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 101 PM EDT Thu Mar 26 2026
VFR/dry conditions and breezy southwest winds will persist through
at least 21/22z. A frontal zone then drops into the area late this
afternoon into early this evening with showers and storms increasing
in coverage. A few storms could be severe with large hail and wind
gusts in excess of 60 mph. Confidence in this occuring at the
terminals is too low for a mention in TAF however. Variable flight
conditions down into MVFR/IFR expected into this evening with this
convection. Post-frontal northerly winds and what should be a MVFR
stratocu deck otherwise later tonight into Friday morning.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Gale Warning from 5 PM this afternoon to 5 AM EDT Friday for
LMZ043-046.
&&
DISCUSSION...Steinwedel
AVIATION...SteinwedelHazardous weather outlook, Mar 26, 1:08 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 108 PM EDT Thu Mar 26 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-271715- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 108 PM EDT Thu Mar 26 2026 /1208 PM CDT Thu Mar 26 2026/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe thunderstorms late this afternoon into this evening. All severe weather hazards are possible along with heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LMZ043-046-271715- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 108 PM EDT Thu Mar 26 2026 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Thunderstorms are expected late this afternoon into early this evening. A few of these storms may produce hail and wind gusts in excess of 35 knots. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected.
In the hours before
Local storm report, Mar 26, 6:34 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Northern Indiana
634 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail 6 WSW Ripley 41.06N 86.76W
03/26/2026 M1.00 Inch Pulaski IN Emergency Mngr
&&
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:15 AM EDT | Gale Warning | IWX | 25 hr | |
| Mar 26, 5:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 33 min |
| Mar 26, 6:15 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Pulaski, Starke and 1 more | 30 min |
| Mar 26, 6:37 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Marshall, Miami, Wabash and 1 more | 38 min |
| Mar 26, 6:59 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wabash and 1 more | 46 min |
| Mar 26, 7:32 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant | 28 min |
| Mar 26, 7:37 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 23 min |
| Mar 26, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 7 min |
| Mar 26, 6:55 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 50 min |
| Mar 26, 7:24 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 21 min |
| Mar 26, 7:44 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.